Alert archive / Wisconsin / Flash Flood Warnings in 2009
Flash Flood Warning 14, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Aug 13, 2009, 10:37 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2009, 10:37 PM CDT (03:37 UTC)
- Expired
- Aug 14, 2009, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 10:50 PM CDT | FLASH FLOOD | Ella, WI | MUDSLIDE ON COUNTY ROAD N NEAR ELLA HAS CLOSED THE HIGHWAY. |
| Aug 14, 1:41 AM CDT | FLASH FLOOD | Eleva, WI | WATER WAS REPORTED OVER COUNTY ROAD U. |
| Aug 14, 1:41 AM CDT | FLASH FLOOD | Strum, WI | WATER WAS REPORTED OVER COUNTY ROAD D. |
| Aug 14, 2:50 AM CDT | FLASH FLOOD | Mondovi, WI | NUMEROUS SMALL MUDSLIDES IN NORTHEAST PORTION OF COUNTY AROUND MONDOVI |
| Aug 14, 2:55 AM CDT | FLASH FLOOD | Eleva, WI | CONCERNS OVER MILL POND DAM IN TOWN. WATER OVER SEVERAL SIDE ROADS IN TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 184 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 140337
FFWARX
WIC011-121-140930-
/O.NEW.KARX.FF.W.0014.090814T0337Z-090814T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 PM CDT THU AUG 13 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN
NORTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 430 AM CDT
* AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NORTHWEST BUFFALO
COUNTY...SLOWLY MOVING EASTWARD. IN ADDITION...MORE THUNDERSTORMS
CONTINUE TO DEVELOP TO THE WEST. RAINFALL AMOUNTS OF ONE HALF OF
AN INCH HAVE ALREADY OCCURRED IN NORTHWEST BUFFALO COUNTY...AND
TOTALS OF 2 TO LOCALLY 4 INCHES OF RAIN ARE POSSIBLE IN THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONDOVI...MODENA...OSSEO AND STRUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. BE ESPECIALLY
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF
FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF FLOODING IS
OBSERVED ACT QUICKLY.
&&
LAT...LON 4457 9204 4460 9201 4460 9117 4441 9116
4442 9209 4443 9209
$$
AJ4 follow-up statements
000
WGUS73 KARX 140518
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 AM CDT FRI AUG 14 2009
WIC011-121-140930-
/O.CON.KARX.FF.W.0014.000000T0000Z-090814T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO WI-TREMPEALEAU WI-
1218 AM CDT FRI AUG 14 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN TREMPEALEAU AND
NORTHERN BUFFALO COUNTIES UNTIL 430 AM CDT...
AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL HAD OCCURRED SINCE
BETWEEN 10 PM AND 11 PM THURSDAY EVENING FROM NEAR STRUM...WESTWARD
TO MONDOVI AND MAXVILLE.
SLOW MOVING THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. IN ADDITION...THERE COULD BE MUDSLIDES IN STEEP
TERRAIN. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MONDOVI...MODENA...OSSEO AND STRUM.
CREEKS AND STREAMS WHICH HAVE A HIGH POTENTIAL FOR FLASH FLOODING
INCLUDE...BEAR CREEK...SPRING CREEK AND THE BUFFALO RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4457 9204 4460 9201 4460 9117 4441 9116
4442 9209 4443 9209
$$
THOMPSON000
WGUS73 KARX 140648
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
148 AM CDT FRI AUG 14 2009
WIC011-121-140930-
/O.CON.KARX.FF.W.0014.000000T0000Z-090814T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO WI-TREMPEALEAU WI-
148 AM CDT FRI AUG 14 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN TREMPEALEAU AND
NORTHERN BUFFALO COUNTIES UNTIL 430 AM CDT...
AT 141 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER
STREETS IN THE TOWN OF MONDOVI. IN ADDITION...WATER WAS REPORTED TO
BE OVER COUNTY ROADS D AND U NEAR STRUM AND ELEVA RESPECTIVELY.
AT 145 AM CDT...DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAIN
THROUGH THE HIGHWAY 10 CORRIDOR OF THE NORTHERN PARTS OF BUFFALO AND
TREMPEALEAU COUNTIES. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO OCCUR. MUDSLIDES COULD ALSO OCCUR IN STEEP TERRAIN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONDOVI...MODENA...OSSEO AND STRUM. CREEKS AND STREAMS WHICH HAVE A
HIGH POTENTIAL FOR FLASH FLOODING INCLUDE...BEAR CREEK...SPRING
CREEK AND THE BUFFALO RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4457 9204 4460 9201 4460 9117 4441 9116
4442 9209 4443 9209
$$
THOMPSON000
WGUS73 KARX 140806
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
306 AM CDT FRI AUG 14 2009
WIC011-121-140930-
/O.CON.KARX.FF.W.0014.000000T0000Z-090814T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO WI-TREMPEALEAU WI-
306 AM CDT FRI AUG 14 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN TREMPEALEAU AND
NORTHERN BUFFALO COUNTIES UNTIL 430 AM CDT...
AT 300 AM CDT...THE HEAVY RAIN PRODUCING THUNDERSTORMS HAD MOVED OUT
OF NORTHERN BUFFALO AND NORTHERN TREMPEALEAU COUNTIES. LA CROSSE
DOPPLER WEATHER RADAR INDICATES AS MUCH AS 4 TO 6 INCHES OF RAIN HAD
FALLEN ACROSS THE FAR NORTH END OF BOTH COUNTIES...MAINLY ALONG
HIGHWAY 10 AND THE BUFFALO RIVER. LOCAL LAW ENFORCEMENT REPORTED
CONTINUED PROBLEMS WITH HIGH WATER IN AND AROUND ELEVA IN NORTHERN
TREMPEALEAU COUNTY. NUMEROUS SMALL MUDSLIDES WERE REPORTED IN
NORTHEASTERN BUFFALO COUNTY AROUND MONDOVI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LA CROSSE.
&&
LAT...LON 4457 9204 4460 9201 4460 9117 4441 9116
4442 9209 4443 9209
$$
RRS000
WGUS73 KARX 140928
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
428 AM CDT FRI AUG 14 2009
WIC011-121-140941-
/O.EXP.KARX.FF.W.0014.000000T0000Z-090814T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO WI-TREMPEALEAU WI-
428 AM CDT FRI AUG 14 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN
TREMPEALEAU AND NORTHERN BUFFALO COUNTIES WILL BE ALLOWED TO EXPIRE
AT 430 AM CDT...
RAIN HAS ENDED OVER THE WARNED AREA...THOUGH A FEW COUNTY ROADS IN
NORTHERN TREMPEALEAU COUNTY MAY STILL HAVE SOME WATER LINGERING ON
THEM. IN ADDITION...STREAMS AND CREEKS COULD CONTINUE TO RUN HIGHER
THAN NORMAL DUE TO RUNOFF. IF FLOODING HAS BEEN OBSERVED...PLEASE
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4457 9204 4460 9201 4460 9117 4441 9116
4442 9209 4443 9209
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:48 PM CDT, 7 hours 49 minutes earlier.
Area forecast discussion, Aug 13, 2:48 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 248 PM CDT THU AUG 13 2009 .SHORT TERM...THROUGH SATURDAY NIGHT MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES THROUGH THE PERIOD. SURFACE ANALYSIS THIS AFTERNOON SHOWS HIGH PRESSURE OVER LOWER MICHIGAN. A WEAK AREA OF LOW PRESSURE WAS OVER SOUTHEAST MONTANA WITH A WARM FRONT ACROSS NORTH DAKOTA AND NORTHERN MINNESOTA. LOCAL AND REGIONAL RADARS THIS AFTERNOON SHOWING SCATTERED THUNDERSTORMS FROM WESTERN WISCONSIN AND SOUTHERN MINNESOTA INTO NORTHERN IOWA. THESE ARE IN RESPONSE TO A MCV THAT VISIBLE SATELLITE SHOWS IS SPINNING OVER SOUTH CENTRAL MINNESOTA. ML CAPES BETWEEN 2000 AND 2500 J/KG AHEAD OF THE MCV AND PROFILERS STILL SHOW A DECENT SOUTHWEST FLOW INTO THE THE STORMS WITH SLATER SHOWING ABOUT 25 KNOTS AT 850 MB. DECENT SPEED CONVERGENCE IN THIS FLOW WITH BLUE RIVER ONLY SHOWING ABOUT 10 KNOTS AT 850 MB. EXPECT THIS ACTIVITY WILL CONTINUE WELL INTO THE EVENING AS THE MCV WORKS EAST INTO WISCONSIN AND HAVE GONE WITH SCATTERED SHOWERS AND THUNDERSTORMS FOR MUCH OF THE EVENING. GIVEN THE SLOW MOVEMENT OF THE MCV...IT COULD STILL BE CLOSE ENOUGH TO PRODUCE SOME LIFT WELL INTO FRIDAY. THE NOSE OF THE LOW LEVEL JET AND MOISTURE TRANSPORT WILL SHIFT EAST OF THE AREA AFTER 06Z TONIGHT...HOWEVER...THE REGION WILL REMAIN IN THE CONVERGENT EASTERN GRADIENT WELL INTO FRIDAY. WITH THE CONTINUED WARM AIR ADVECTION...THE 13.12Z NAM SHOWS UP TO 4 MICROBARS/S OF UP GLIDE ON THE 310K ISENTROPIC SURFACE THROUGH TONIGHT BEFORE MOVING NORTHEAST OF THE AREA FRIDAY. WITH THESE FEATURES WILL CONTINUE WITH THE LOW RAIN CHANCES AFTER 06Z TONIGHT THROUGH FRIDAY. THE LOW LEVEL JET WILL LIFT WELL NORTH OF THE FRIDAY NIGHT AND SATURDAY PROVIDING FOR A COUPLE OF DRY PERIODS. THE MEAN LONG WAVE TROUGH WILL THEN START TO MOVE ACROSS THE ROCKIES WITH SHORT WAVE TROUGHS COMING OUT AHEAD OF THE MAIN TROUGH. THE FIRST OF THESE SHORT WAVE TROUGHS IS EXPECTED TO MOVE ACROSS THE UPPER MIDWEST SATURDAY NIGHT. THE COLD FRONT IS EXPECTED TO BE WELL TO THE WEST OF THE AREA ACROSS WESTERN MINNESOTA INTO CENTRAL KANSAS. WITH THE WARM AIR ADVECTION AHEAD OF THE COLD FRONT...THE NAM IS ONCE AGAIN SHOWING UP TO 4 MICROBARS/S OF UP GLIDE ON THE 305K SURFACE SPREADING ACROSS THE AREA. MAINTAINED THE RAIN CHANCES ACROSS THE WESTERN SECTIONS SATURDAY EVENING AND THEN SPREAD THEM EAST ACROSS THE REST OF THE AREA HEADING INTO SUNDAY MORNING. .LONG TERM...SUNDAY THROUGH THURSDAY THE LATEST SET OF MEDIUM RANGE MODELS REMAIN CONSISTENT WITH THE OVERALL SYNOPTIC PATTERN. THE LONG WAVE TROUGH IS STILL EXPECTED TO MOVE INTO THE CENTRAL PART OF THE COUNTRY EARLY IN THE PERIOD AND THEN LINGER OVER THE REGION THROUGH THE REMAINDER OF THE PERIOD. IN FACT...THE TROUGH MAY BEGIN TO AMPLIFY TOWARD THE END OF NEXT WEEK AS A STRONG SHORT WAVE TROUGH AND UPPER LEVEL LOW TOP THE WESTERN CONUS RIDGE AND DROP INTO THE TROUGH. AT THE SURFACE...THE MODELS ARE NOT IN SUCH GOOD AGREEMENT. THE 13.06Z GFS IS VERY PROGRESSIVE WITH THE COLD FRONT COMPARED WITH THE 13.00Z ECMWF AND GFS ENSEMBLES. GIVEN THE STRENGTH OF THE DOWNSTREAM SUBTROPICAL RIDGE OVER THE SOUTHEASTERN PART OF THE COUNTY...BELIEVE THE GFS IS TOO AGGRESSIVE WITH THE FRONT AND HAVE STAYED WITH THE SLOWER SOLUTIONS. THIS ESSENTIALLY MEANS THE FRONT WILL BE OVER THE AREA OR VERY NEAR TO IT THROUGH THE ENTIRE PERIOD. AT THIS POINT...UNABLE TO PICK OUT ANY PERIOD THAT COULD POTENTIALLY BE DRY SO HAVE INCLUDED RAIN CHANCES THROUGH THE ENTIRE PERIOD. DID LOWER TEMPERATURES SOME THROUGH THE PERIOD GIVEN THE EXPECTED CLOUD COVER AND POTENTIAL FOR RAIN. && .AVIATION... AN UPPER LEVEL CIRCULATION WILL SPIN ACROSS THE AREA THIS AFTERNOON/EVENING...TAPPING INTO INSTABILITY...A MOISTURE FEED...AND A WARM FRONT TO SPARK SCT SHRA/TS. THERE WILL BE SOME IMPACT TO KRST/KLSE THROUGH ABOUT 02Z OR SO...AND WILL COVER THIS WITH CB/VCTS...ALONG WITH SOME SHORT TEMPO TS GROUPS. MIXING SHOULD CONTINUE THE GUSTY CONDITIONS UNTIL A COUPLE HOURS AFTER SUNDOWN. THE WARM FRONT WILL LIKELY CREEP NORTH ON FRIDAY...BUT A PERSIST MOISTURE FEED INTO THE BOUNDARY...ALONG WITH THE INFLUENCE OF THE LOW LEVEL JET...COULD LEAD TO MORE CONVECTION IN THE VICINITY OF THE BOUNDARY. BELIEVE THIS WILL BE NORTH OF KLSE/KRST AT THIS TIME. STRONGER LOW LEVEL WINDS/MIXING WILL RESULT IN ANOTHER GUSTY DAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...04 AVIATION...RIECK
Hazardous weather outlook, Aug 13, 4:56 AM CDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 456 AM CDT THU AUG 13 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-141000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 456 AM CDT THU AUG 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY...AND LINGERING INTO THE NIGHT AS A WARM AND MOIST AIRMASS CONTINUES TO STREAM INTO THE REGION ALONG WITH A WEAK WEATHER SYSTEM ALOFT. WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED...A FEW STRONGER STORMS WITH BRIEF HAIL OR AN ISOLATED STRONG WIND GUST ARE POSSIBLE ESPECIALLY FROM MID AFTERNOON INTO LATE EVENING. PROBABLY THE GREATER THREAT WILL BE CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL RATES WITH THE SLOW MOVING STORMS THAT COULD PRODUCE SOME SHORT TERM RUNOFF ISSUES OVER URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED THREAT OF A FEW THUNDERSTORMS INTO FRIDAY. SEVERE STORMS ARE NOT EXPECTED. AN UNSETTLED...WARM AND HUMID PERIOD WILL BE IN PLACE FROM SATURDAY NIGHT INTO EARLY NEXT WEEK AS A WEAK COLD FRONT MOVES VERY SLOWLY THROUGH THE AREA. IT REMAINS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL THROUGH THIS PERIOD...THOUGH IT DOES APPEAR THAT AMPLE MOISTURE AND A SLOW FRONTAL MOVEMENT MAY LEAD TO THE POSSIBILITY OF HEAVY RAIN WITH MULTIPLE WAVES OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SATURDAY...BUT A FEW STRONGER STORMS TODAY MAY NEED TO BE WATCHED ON A LOCALIZED BASIS. WIDESPREAD OR ORGANIZED DEPLOYMENT IS NOT EXPECTED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
In the hours before
Special weather statement, Aug 13, 9:45 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 945 PM CDT THU AUG 13 2009 WIZ032-140345- BUFFALO- 945 PM CDT THU AUG 13 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BUFFALO COUNTY... AT 939 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING AND HEAVY RAINFALL ADVANCING TOWARD NORTHERN PARTS OF BUFFALO COUNTY...MOVING EAST AT 25 MPH. THESE STORMS COULD ALSO PRODUCE HAIL UP TO THE SIZE OF DIMES...ALONG WITH WIND GUSTS OF 40 TO 50 MPH. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. DANGEROUS LIGHTNING CAN STRIKE MILES FROM A STORM...SO GO INDOORS IF A STORM AFFECTS YOUR LOCATION. THOMPSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 10:05 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 55 min |
| Aug 14, 1:10 AM CDT | Flash Flood Warning | ARX | Clark, Jackson | 6 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.